Alert archive / California / Wind Advisories in 2015
Wind Advisory 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 31, 2015, 1:40 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2015, 1:40 PM PDT (20:40 UTC)
- Expired
- May 31, 2015, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS76 KLOX 312040 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PDT SUN MAY 31 2015 CAZ059-010500- /O.NEW.KLOX.WI.Y.0030.150531T2040Z-150601T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 140 PM PDT SUN MAY 31 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING. * TIMING...STRONG ONSHORE FLOW IN PLACE WILL BRING GUSTY SOUTHWEST WINDS TO THE ANTELOPE VALLEY THROUGH LATE THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
820 WWUS76 KLOX 010503 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 PM PDT SUN MAY 31 2015 ...THE WIND ADVISORY FOR THE ANTELOPE VALLEY WAS ALLOWED TO EXPIRE... .THERE WILL CONTINUE TO BE LOCAL GUSTS TO 45 MPH NEAR LAKE PALMDALE OVER THE NEXT FEW HOURS. CAZ059-010615- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-150601T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1003 PM PDT SUN MAY 31 2015 ...WIND ADVISORY HAS EXPIRED... WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KAPLAN/KJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 10:50 AM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 31, 10:50 AM PDT, 2 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1050 AM PDT SUN MAY 31 2015 .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO TODAY FOR INLAND AREAS...WITH COOL CONDITIONS NEAR THE COAST. A MOISTURE STARVED FRONTAL SYSTEM WILL MOVE THROUGH THE AREA MONDAY MORNING. FOLLOWING THAT...A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP...BRINGING COOLER WEATHER FOR MUCH OF NEXT WEEK...ALONG WITH CONTINUED NIGHT THROUGH MORNING LOW CLOUDS AND FOG FOR MANY COASTAL AND VALLEY AREAS. && .UPDATE... THE MARINE LAYER HAS DEEPENED TO AROUND 1500 FEET...WITH FAIRLY EXTENSIVE STRATUS COVERAGE INTO THE VALLEY AREAS THIS MORNING. A FEW PATCHES OF STRATUS ALSO SQUEEKED INTO THE SANTA CLARITA AND SAN LUIS OBISPO COUNTY VALLEYS THIS MORNING BUT IS NOW CLEARING OUT. THE MARINE LAYER WILL LIKELY DEEPEN ADDITIONALLY THROUGH MONDAY MORNING AS A RIDGE OF HIGH PRESSURE ALOFT MOVES EAST AND A TROUGH OF LOW PRESSURE CENTERED NEAR 45N AND 135W APPROACHES THE WEST COAST. WITH A STRONG MARINE INVERSION IN PLACE THIS MORNING...ANOTHER DAY OF MAY GRAY WILL OCCUR AT THE BEACHES. CLOUDS WILL LIKELY LINGER AT MOST BEACHES WELL INTO THE AFTERNOON HOURS. WITH THE TROUGH APPROACHING...ONSHORE FLOW SHOULD STRENGTHEN TODAY AND ALLOW FOR A COOLING TREND TO OCCUR INTO MONDAY. OVERNIGHT LOW CLOUDS AND FOG SHOULD PUSH A LITTLE FARTHER INLAND TONIGHT AND INTO MONDAY MORNING. THE PACKAGE HAS BEEN UPDATED TO REFLECT STRATUS COVERAGE PUSHING INTO THE SANTA CLARITA VALLEY AND RETURNING TO THE SANTA BARBARA SOUTH COAST TONIGHT THROUGH MONDAY MORNING. && .PREV DISCUSSION... SHORT TERM...ON MONDAY A DRY FRONT WILL MOVE OVER THE AREA. IT WILL NOT DO MUCH EXCEPT TO KEEP THE WEAK NORTHERLY PUSH GOING. MAX TEMPS WILL FALL MORE INLAND AS THE HGTS FALL. MORE NORTH WINDS MONDAY NIGHT AND AGAIN THE SBA SOUTH COAST WILL BE CLEAR. THE NORTH WINDS WILL ALSO PUSH SOME CLOUDS UP AGAINST THE NORTH SLOPES OF THE MTNS AND INTO THE CUYAMA VLY. TUESDAY WILL TURN MOSTLY SUNNY AFTER THE MORNING CLOUDS DISSIPATE. THE WILL BE JUST ENOUGH MOISTURE AND SUNSHINE INDUCED INSTABILITY OVER THE MTNS TO CREATE A FEW CU BUILDUPS BUT NOTHING MORE. MAX TEMPS WILL BE FOR THE MOST PART UNCHANGED FROM MONDAY'S READINGS. .LONG TERM...NOT MUCH EXCITEMENT WEDNESDAY AS FAIRLY FLAT FLOW WILL SIT OVER THE AREA. LOOK FOR A GENERIC MORNING LOW CLOUDS WITH GOOD AFTERNOON CLEARING TYPE OF DAY WITH MAX TEMPS WITH IN A FEW DEGREES OF NORMAL. BETTER TROFFING SETS UP THURSDAY AND THIS WILL LEAD TO A DEEPER MARINE LAYER WITH MORE EXTENSIVE STRATUS INTRUSION INTO THE VLYS. MAX TEMPS WILL FALL ACROSS THE BOARD EITHER DUE TO MORE MARINE AIR OR LOWER HGTS OR A COMBINATION THEREOF. FRIDAY AND SATURDAY PRESENT A BIT OF A FORECAST DILEMMA. BOTH THE EC AND THE GFS BRING A COOL UPPER LOW TO THE AREA FRIDAY...BUT THEN THE GFS RETROGRADES THE LOW OVER PT CONCEPTION WHILE THE EC IS MORE PROGRESSIVE AND MOVES IT OUT EAST TO NEVADA. OF A MORE IMPORTANT NOTE THE EC KEEPS ALL OF THE MOISTURE FROM A TROPICAL SYSTEM TO THE WEST WHILE THE GFS MOVES IT ALL OVER THE MEXICO/CALIFORNIA BORDER FRIDAY AND OVER MUCH OF SRN CA ON SATURDAY. THIS IS A PRETTY RADICAL DEPARTURE FROM THE FORECAST AND USED THE DRY EC FORECAST FOR NOW BUT WILL NEED TO KEEP AN EYE ON THIS PATTERN FOR SURE. && .AVIATION...31/1800Z MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT NORTHEAST AND MOVE OVER THE AREA. UPPER LEVEL MODERATE SOUTHWEST WINDS WILL BECOME MODERATE WEST WHILE MID LEVEL LIGHT SOUTHWEST WINDS BECOME MODERATE SOUTHWEST BY 01/12Z OVER THE AREA. MARINE INVERSION BASE WAS APPROXIMATELY 1.9KFT AND CLOUD FIELD WAS OVERCAST THIS MORNING. THE BASE OF THE INVERSION WILL DIFFER BY PLUS .4KFT AND THE CLOUD FIELD WILL BE OVERCAST MONDAY MORNING. WEAK TO MODERATE ONSHORE PRESSURE GRADIENT WILL PERSIST THROUGH THE PERIOD. MARINE LAYER AT LAX AT 1700Z IS 2202 FEET DEEP AND THE INVERSION TOP IS AT 4038 FEET WITH A TEMP OF 22.3 DEGREES C. KLAX...THERE IS A CHANCE CIGS 012 THROUGH 31/20Z THEN CHANCE 009 BETWEEN 01/01-01/08Z. CHANCE CIGS 014 01/08-01/20Z. KBUR...CHANCE VSBY 3SM HZ THROUGH 31/20Z THEN A CHANCE 5SM HZ BETWEEN 31/20-01/06Z. CHANCE CIGS 007 BETWEEN 01/06-01/10Z THEN CIGS 012 THEREAFTER. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...31/900 AM. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS WILL EXIST FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND INCLUDING THE WEST PORTION OF SANTA BARBARA CHANNEL TUESDAY THROUGH WEDNESDAY WITH NORTHWEST WINDS. OTHERWISE MIXED SWELLS ORIGINATING FROM THE SOUTHERN OCEAN AND FROM TC ANDRES WILL PERSIST BUT REMAIN BELOW SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH WEDNESDAY BUT EXPOSED AREAS WILL LIKELY HAVE EXTRA SURGING AND CURRENTS WHICH MAY BE HAZARDOUS. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HALL/RORKE AVIATION...30 MARINE...30 SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.